MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL PUREFLEX ARTERIAL CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL PUREFLEX ARTERIAL CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number ARTERIAL CAN.20FR FLANGE WLL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1 to a5: patient information was not provided.H11: livanova manufactures the pureflex arterial cannulae.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group italia has received a report that, during aortic cannulation, when the cannula was clamped, the boby of the cannula completely broken off at the clamping point.The cannula has been replaced.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Dhr review did not identify any non-conformity or deviation related to the reported event.The probability that blood the cannulation incorrectly performed by the user is causing harm to a patient/user has been assessed as incredible.The initial complaint report stated that during aortic cannulation, the cannula body was destroyed at the clamping point while clamping, necessitating its replacement.The customer informed livanova that the cannula breakage may have resulted from unintended excessive force applied by the perfusionist using a manual clamp.No product malfunction was identified.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.

Brand Name
PUREFLEX ARTERIAL CANNULAE
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
via statale 12 nord, 86
mirandola (mo) 41037
IT  41037
Manufacturer (Section G)
SORIN GROUP ITALIA
via statale 12 nord, 86
mirandola 80309
IT   80309
Manufacturer Contact
antonella donatiello
arvada, CO 80004
MDR Report Key22059382
Report Number9680841-2025-900008
Device Sequence Number7639382
Product Code DWF
UDI-Device Identifier08033178016964
UDI-Public(01)08033178016964(17)260326(10)2303270051(11)230327(240)RA20-2BB
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K180979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2026
Device Model NumberARTERIAL CAN.20FR FLANGE WLL
Device Lot Number2303270051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown